MAUDE Adverse Event Report: COVIDIEN FORTREX 0.035 OTW PTA BALLOON CATHETER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINA

COVIDIEN FORTREX 0.035 OTW PTA BALLOON CATHETER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINA
Catalog Number A35HPV06040080
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/15/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that during a procedure the arteriosclerosis was severe, and a pin hole burst occurred when the fortrex 06x040x80 balloon was inflated to 12 bars.Resistance was encountered when advancing the device.The procedure was completed by replacing the device with a new one and continuing the operation.No patient complications have been reported as a result of this event.
 
Additional Manufacturer Narrative
Additional information: left arm dialysis is the associated lesion/vessel.The degree of calcification was serious with 80% lesion s tenosis.Artery diameter was 6mm and lesion length was 40mm.No injury to the patient as a result of the difficulty and the device was safely removed from the patient.Image analysis in the image provided a fortrex balloon is shown, a leak is seen with liquid seeping from the device.This is consistent with a burst balloon as described in the reported event.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
FORTREX 0.035 OTW PTA BALLOON CATHETER
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINA
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
Manufacturer (Section G)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key21342278
Report Number2183870-2025-00064
Device Sequence Number15388837
Product Code LIT
UDI-Device Identifier00763000634490
UDI-Public00763000634490
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K142654
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberA35HPV06040080
Device Lot NumberB737387
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/15/2025
Supplement Date Received by Manufacturer02/12/2025
Initial Report FDA Received Date02/10/2025
Supplement Report FDA Received Date03/07/2025
Date Device Manufactured05/24/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown